Seizure medications types of seizures

Common Questions and Answers about Seizure medications types of seizures

seizure

Avatar n tn You have mentioned a normal MRI and EEG years ago, but these do not rule out seizures. To get a better idea of the nature of the spells, would require catching one of these episodes while having the EEG. If this is not possible then getting a 2 hour sleep deprived EEG can also be helpful. Low sodium with trileptal is a common side effect. Joint/muscle pain with tegretol is a rare side effect and I would recommend a workup to identify other possible causes other that the tegretol.
Avatar f tn These headaches are called pre-ictal because they occur before the seizure activity starts. They are one type of aura, the symptoms that warn of a coming seizure. These headaches are generally brief. They can be throbbing, steady, or sharp. Pre-ictal headaches are said to affect about 20% of people who have seizures that are difficult to control, but they may be under-reported because the seizure may interfere with memory of the headache.
Avatar f tn The characteristic of absence seizures is abrupt and sudden onset impairment of consciousness, a blank stare or possibly a brief upward rotation of the eyes. The only diagnostic test for absence seizures and atonic seizures is EEG. MRI brain may be needed to rule out diseases like stroke or a brain tumor. It is advisable to see a neurologist. After a thorough systemic and neurological examination he will advise you investigations. Do keep us posted. Take care and regards!
Avatar n tn 1) Can stress cause seizures? 2) Can you out grow seizures (tonic clonic, petit mal, etc...) For example, if you 15 or 16, will the aforementioned seizure types go away? 3) What are pseudo-seizures? (are they like a tonic clonic seizure?) Not relating to seizures: 1) Why do you say "GOod Luck"? Why do you capitzlize you "O"'s on so many posts? Is there an actual reason, or is it just a typo? Thank you for your help!
Avatar f tn Actually, these type of seizures have nothing to do with epilepsy. I know that there are 2 types of non epileptic seizures. The psycogenic non epileptic seizures are actually caused when a major traumatic event happens in your life. It has such a big impact on you, that you have seizures...
Avatar n tn An additional variable would be which seizure medication you were on, but most of the medications that were in use at the time of your seizures would not cause long lasting hormonal changes. My opinion would be that neither the seizures nor the seizure medications are responsible for your shyness. I am glad that you are currently seizure-free.
3217939 tn?1345929459 There are other types of seizure medicine, just as there are many types of seizures, so you should please ask your doc to try something else stronger on you. I mean, even the old standard barbituates might work better. Some people get feelings or a seizure once in a great while with meds, tho. But if this is something often, your prescribing doc is going to want to know. It's not good for the brain to be seizing or nearly seizing all the time.
Avatar n tn .Seizure middle of night waking me up Tuesday 25/8/09.
Avatar n tn Zonisamide is used in combination with other medications to treat seizures in adults with epilepsy. Zonisamide is in a class of medications called anticonvulsants. It works by decreasing abnormal excitement in the brain. Neurologist will probably start you on a low dose of zonisamide and gradually increase your dose, not more than once every 2 weeks. Zonisamide controls epilepsy but does not cure it. It may take 2 weeks or longer before you feel the full benefit of zonisamide.
Avatar n tn Seizures is one of the more serious side effects of Celexa, you did the right thing in discontinuing it. It sounds like your doctor took you off of it and hopefully you have found something else that works. We never know how our bodies will respond to these types of medications, as it's often trial and error. Always work closely with your doctor anytime you're on medication. I know this was scary and I hope all is well now. Take care.
Avatar n tn my son had complex partial seizures and was tried on several types of seizure medications, all of which made him totally out of control, and none of which controlled the seizures. he would have as many as 8 a day. in 2003 the doctor did a temporal lobectomy and removed a grade 2 astrocytoma along with a portion of his right temporal lobe. for 2 years he had swelling in that general region, but no seizures...
Avatar f tn I would then talk with his neurologist about trying differnet types of medications and also if he or she thinks that having a Vagus Nerve Stimulator (vns) would be helpful. I hope everything works out and do not give up.
492869 tn?1285018933 I think I described my headache in my previous journal entry, and I posted a couple of my MRI images in my pictures section. My appointment with the new Neurologist is still a month away.
Avatar f tn Hi, I have multiple seizures every time I try to fall asleep. My Dr. also said that I wasn't having seizures and withdrew the keppra I was taking for seizure activity. While taking keppra I finally went 3 days without a seizure , but they started up again now that I am off. It really ***** and is often painful. My Dr. told me that I am having seizures but are non-epileptic and referred me to a psychologist.
Avatar n tn The differentiation between temporal lobe epilepsy and somatization disorder is done through a battery of tests the most important of which is long term video EEG monitoring where the patient is admitted to the hospital, hooked to EEG and recordings with EEG and video are done continuously till one of more seizures are recorded. At that the differentiation between various types of seizures and other disorders will be made.
Avatar n tn I had eclampsia 4 years ago and had seizures which resulted in the early delivery of my child. Aside from my seizures 4 years ago, I had no previous history of seizure disorder. There has been no seizure activity until this most recent event. Could this seizure have been associated with the use of nitrous or lidocaine? Also, I have been experiencing severe headaches and light-headedness since the seizure.
Avatar m tn The choice of med depends on the type of seizure disorder, and some people require two meds (polytherapy) to achieve good seizure control. Meds are really the only way to reduce the frequency and intensity of seizures, though some people have seizure triggers (flashing light, for instance) and so avoiding triggers is important for them.
Avatar n tn However, ever since that time, I have suffered what I now understand to be simple partial seizures. Each seizure consists of an aura followed shortly by olfactory and/or gustatory hallucinations. With suprising consistency, I will experience between 5-15 "seizures" (each lasting only a few seconds) over a several hour period, with each episode of seizures recurring every 2-4 weeks. I have been able to establish that there is no causal link (e.g.
Avatar n tn For certain types of seizures, yes it is a very effective medication and relatively inexpensive. However, there are side effects such as sleepiness and dizziness (which are common and not usually a major problem) as well as less common but more significant ones. Tegretol can cause decreases in your blood counts and these should be monitored in the first few weeks when you start the medication.
Avatar f tn Most often, behavioral changes in children with epilepsy are the result of their seizure medications. Some seizure medications, such as leveteracetam (keppra) but also others can lead to a variety of behavioral problems such as irritability, aggression, and impulsivity. Discussion of your concerns with your child's neurologist is recommended.
Avatar f tn Yes, some of the medications you are on can cause seizures, but whether the medications are a cause of seizure or the seizure is due to traumatic brain injury or due to post-traumatic stress has to be ascertained. You also need a detailed psychiatric assessment as often many of these conditions are associated. A re-evaluation of your medications and adjustment of medications according to doses is important. Hope this helps. Take care!
Avatar n tn I am not, nor do I believe I ever will be 100% completely seizure free, but my side effects of the medication are bothersome to me. Mainly, difficulty in concentration. So I've been taking ginko biloba lately and it seems to clear my head somewhat. Will this lower my threshold level? Also, what else can I do besides proper sleep, diet, medication, and exercise to manage my condition best.
Avatar f tn Diagnostic tests such as EEG may be done for proper evaluation. There are different types of seizures and medications and it is important that you have this checked by your doctor. Seizures can be triggered by a variety of factors including stress,anxiety, hormones, lack of sleep, alcohol,smoking and caffeine.While this condition cannot be cured at present, for some people it does eventually go away.
Avatar n tn 5 yr. hx of seizures with an onset of encephalitis and chronic mono. She had one seizure a year 1997, 1998 and since March of 1999 has had increasing seizures even on medication. She was seen at NYU and diagnosed with left temporal lobe seizure disorder. Her MRI is normal but the Video EEG did show spiking and slowing during sleep, off medication. She had a major seizure while there. Since (Oct. 99)she has had three episodes. One generalized and lasted 14 mins.